MAUDE Adverse Event Report: ICU MEDICAL, INC. DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ICU MEDICAL, INC. DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4455-24
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during infusion of chemotherapy the patient felt pain.X-ray revealed a defect of the port a catheter device.During infusion of chemotherapy the patient felt pain.X-ray revealed a defect of the port a catheter.There was patient involvement, no serious injury.
 
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 26-feb-2025.H6.Investigation codes: updated.Investigation summary: received one (1) used list# unknown, port a cath.As received, the catheter was observed to be broken off from the rest of the catheter-port assembly.The port showed general wear and tear.The entirety of the catheter was not returned.The port and catheter assembly was researched to be item no.21-4455-24 from the lot number printed on the bottom of the port 4307487.The port-catheter assembly was primed using an icu provided needle and syringe as per ifu (instructions for use).No leaks were found on the port body and attached catheter.Scratches and markings were observed on the plastic body and septum, of unknown origin.The attached catheter was then removed, and the port connector was inspected.Minor scratches and markings were observed, of unknown origin.The other catheter segment returned was primed in the same manner as the port-catheter assembly, and no leaks were found.Without the return of the affected catheter segment, a comprehensive failure investigation cannot be performed, and a cause cannot be determined.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
H2) correction: d3 manufacturing establishment name updated.D4 lot number, catalog number, expiration date, and primary udi number corrected.H4 device manufactured date corrected.

Brand Name
DELTEC
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC.
avenida calidad no.4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key21399006
Report Number3012307300-2025-01891
Device Sequence Number8523514
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public(01)10610586032707(17)270626(10)4307487
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4455-24
Device Lot Number4307487
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer04/11/2025
04/09/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/02/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown